Wildfire, X Sw San Bernardino
- When
- September 16, 1:30 PM PST to September 18, 6:00 AM PST
- Where
- X Sw San Bernardino forecast zone
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 34.293, -116.086 (the zone’s center; the record gives no point)
The Orchard Fire burned 1,536 acres near Cherry Valley.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
The Orchard Fire burned 1,536 acres near Cherry Valley.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Sep 16, 1:30 PM PST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 230 PM PDT SAT SEP 16 2006 .SYNOPSIS... BUILDING HIGH PRESSURE WILL BRING FAIR WEATHER...WARM DAYS AND COOL NIGHTS THE NEXT FEW DAYS. OFFSHORE FLOW WILL BRING LOCAL SANTA ANA WINDS...WEAKENING MONDAY. A COOLING TREND WITH MORE COASTAL CLOUDS ARE EXPECTED AROUND THE MIDDLE OF NEXT WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... NOT A CLOUD IN SIGHT AND SOME NORTHERLY WINDS ARE BLOWING BELOW THE CAJON PASS. THE LARGE TROUGH OF LOW PRESSURE THE PAST FEW DAYS HAS DEPARTED AND UPPER HIGH PRESSURE IS BUILDING INTO THE WEST COAST. THE OFFSHORE WINDS ARE BEING PRODUCED BY THE OFFSHORE PRESSURE GRADIENTS...A RESULT OF THE COLD AIR OVER THE WESTERN INTERIOR AND THE ASSOCIATED SURFACE HIGH. THE WINDS ARE MAINLY EXPECTED THROUGH AND BELOW THE FAVORED PASSES AND CANYONS...SUCH AS CAJON PASS. THE WINDS WILL PROBABLY FALL BELOW ADVISORY CRITERIA EXCEPT FOR MAYBE A LOCAL GUST OR TWO. THE HUMIDITY WILL FALL AS THE WINDS COME UP SO THE FIRE DANGER IS HIGH AND A RED FLAG WARNING IS GOING...EVEN THOUGH THIS IS A MARGINAL CASE. TEMPS WILL INCREASE A LOT ESPECIALLY WEST OF THE MTNS SUN AND MON WHILE WE HAVE THESE OFFSHORE GRADIENTS AND THE MARINE LAYER WILL BE A NON-ISSUE. THE DRY AIR AND ABSENCE OF CLOUDS WILL MAKE THE NIGHTS QUITE COOL AS WELL IN MOST AREAS WHERE THE WINDS WILL CALM DOWN AT NIGHT. THE OFFSHORE FLOW RELAXES LATER SUN AND MON AND GOES WEAKLY ONSHORE MON AFTERNOON. BY TUE A TROUGH IN THE POLAR WESTERLIES MOVES INTO THE WEST DRAGGING A WEAK CUTOFF LOW TOWARD US FROM THE WEST. THE CUTOFF LOW DRAWS SOME SOUTHERLY MOISTURE TO SOCAL...BUT NOT ENOUGH FOR PRECIP. THE TROUGH RELEASES THE CUTOFF LOW IN OUR REGION ON TUE AND IT WOBBLES AROUND HERE FOR A COUPLE DAYS BEFORE TAKING A TRACK THROUGH BAJA BY NEXT WEEKEND. THE MODELS HAVE BEEN RIFE WITH UNCERTAINTY AND INCONSISTENCY ON WHAT THIS TROUGH AND CUTOFF LOW WILL DO AND WHERE THEY WILL BE...AND SO THE FORECAST IS RATHER UNCERTAIN TOO. THE TREND IS FOR ONSHORE FLOW AND COOLER WEATHER WITH SOME COASTAL CLOUDS WEST OF THE MTNS. && .AVIATION... LATE MORNING ACARS SOUNDINGS INDICATE THE MARINE LAYER HAS LOWERED TO AROUND 1500 FEET AND IS EXPECTED TO LOWER FURTHER THROUGH TONIGHT. VFR CONDITIONS ARE EXPECTED THROUGH SUNDAY WITH A MOSTLY CLEAR SKY AND UNRESTRICTED VISIBILITIES. A DEVELOPING OFFSHORE FLOW WILL BRING LOCAL GUSTY NORTH TO NORTHEAST WINDS WITH ASSOCIATED UP AND DOWN DRAFTS AND LOW LEVEL WIND SHREAR THROUGH AND BELOW PASSES AND CANYONS...ESPECIALLY VICINITY KONT AND KRAL...TONIGHT AND SUNDAY. && .SGX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM LATE TONIGHT THROUGH MONDAY FOR ALL AREAS EXCEPT SAN DIEGO COAST...SEE LAXRFWSGX. HIGH RIP CURRENT RISK THROUGH SUNDAY AFTERNOON FOR ORANGE COUNTY COASTAL AREAS. && PUBLIC...MM AVIATION/MARINE...HORTON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 930 AM PDT SAT SEP 16 2006 CAZ042-162300- ORANGE COUNTY COASTAL AREAS- 930 AM PDT SAT SEP 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ORANGE COUNTY COASTAL AREAS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT. MODERATE SOUTH SWELL WILL BRING A HIGH RISK OF RIP CURRENTS TO THE BEACHES. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY. FOR SUNDAY...GUSTY SANTA ANA WINDS NEAR THE FOOTHILLS WITH LOWER HUMIDITIES AND INCREASED FIRE DANGER. RED FLAG WARNING IS IN EFFECT EARLY SUNDAY THROUGH MONDAY. FOR MONDAY...LOW HUMIDITIES MAY CONTINUE THE INCREASED FIRE DANGER NEAR THE FOOTHILLS. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ048-050-055-056-057-058-060-061-062-162300- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 930 AM PDT SAT SEP 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL EXCEPT COASTAL AREAS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY. FOR SUNDAY...GUSTY SANTA ANA WINDS THROUGH AND BELOW PASSES AND CANYONS ARE EXPECTED WITH LOWER HUMIDITIES AND INCREASED FIRE DANGER. RED FLAG WARNING IS IN EFFECT EARLY SUNDAY THROUGH MONDAY. FOR MONDAY...LOW HUMIDITIES MAY CONTINUE THE INCREASED FIRE DANGER. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MARTIN/MM
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2006Every state in 2006This day in weather historyWarnings in California, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531453.